Oseltamivir induced Stevens-Johnson syndrome/toxic epidermal necrolysis-case report.
Zuo, Wei PhD a,b; Wen, Li-Ping MD a; Li, Jun MD a; Mei, Dan PhD a; Fu, Qiang PhD a; Zhang, Bo PhD a,*
98(19):e15553, May 2019.
(Format: HTML, PDF)
Rationale: Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are 2 rare but life-threatening diseases characterized by detachment of epidermis, bullous skin lesions, and mucous membrane erosions. Drugs are highly suspected to be the causative agents. We report a case of SJS/TEN induced by oseltamivir, which is a very rare event.
Patient concerns: A 9-year-old girl with upper respiratory tract infections presented with generalized maculopapular rash the second day after taking oseltamivir.
Diagnosis: The diagnosis of SJS/TEN was made based on cytotoxic skin lesions and mucous membrane involvement.
Interventions: After discontinuing of the drug and combination therapy of corticosteroid and human immunoglobulin initiation, the lesions were improved. Human leukocyte antigen (HLA) gene sequencing was done.
Outcomes: The girl was followed-up for 1 year. The skin and mucous membranes symptoms were relieved.
Lessons: We report this case to attract attention to the rare but serious side effect of this antiviral drug.
Copyright (C) 2019 The Authors. Published by Wolters Kluwer Health, Inc. All rights reserved.